Couldn't find what you looking for?

TRY OUR SEARCH!

I am a type 2 diabetic and I think that I had a hypo while in the dentist office.  I had the dental anesthetic to have a tooth pulled and when I did, I felt like I was going into a hypo state.  I had to have my husband drive us home because I was in no shape to drive otherwise.  I was lethargic and unfocused.  Has anyone else heard of dental anesthetic causing hypos?  Has anyone had dental anesthetic and are diabetic and had a hypo in the chair? 

Loading...

Hello!  I never heard of this so I looked it up.  It seems that the dental anesthesia has adrenaline in it so that could be causing the hypoglycemic reaction you had.  Adrenaline could be using up all the glucose in your bloodstream and causing you to have a drop in blood sugar as the result.  I would recommend that you eat something extra in case you ever have something like that done from now on.  You can also see if your dentist has another type of anesthesia that doesn’t have the adrenaline in it so you don’t have another hypo from it. 

Reply

Loading...


I have had this happen to me and I didn’t know what it was! Now I do! It must be the dental anesthesia because I had a hypo when I went home after having dental work done and the anesthesia was the culprit! I will definitely need to tell the dentist about this. I wonder if this applies to any time there is a medical procedure? Some medical procedures may have the patient taking some anesthesia as well so it could have the same effect? I will contact my doctor about this so they can put it in my chart for future reference. Especially if I get in an accident then it is there for their information.
Reply

Loading...